Lockport, New York
A 28-year-old female asked:
Mirena (levonorgestrel) for 2 yrs and finished my period 2 days ago. having period symptoms as well as discharge, red spotting and cramps. this has not happened before?
1 doctor answer • 1 doctor weighed in
Dr. Cynthia Palabricaanswered
Obstetrics and Gynecology 35 years experience
Mirena (levonorgestrel): Mirena (levonorgestrel) is an IUD that contains progestins. Like all contraceptives that rely on progestins as a component, abnormal bleeding is a side effect. This could mean bleeding every day, no bleeding at all, anything in between, and combination. What you describe falls within the normal realm of bleeding patterns.
Created for people with ongoing healthcare needs but benefits everyone.
2.1k viewsAnswered >2 years ago
Last updated Nov 11, 2015
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $19/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.